Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 19, 2006, 1:07 PM PDT for Clark County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2006, 1:07 PM PDT (20:07 UTC)
- Expired
- Jul 19, 2006, 1:45 PM PDT
- In force
- 38 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 192007 SVRVEF NVC003-192045- /O.NEW.KVEF.SV.W.0038.060719T2007Z-060719T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 107 PM PDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 145 PM PDT. * AT 1256 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF SPRING MOUNTAIN RANCH...AND WAS MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED ROCK CANYON AROUND 120 PM PDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3586 11569 3580 11541 3625 11546 3625 11575 $$
2 follow-up statements
000 WWUS55 KVEF 192030 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 129 PM PDT WED JUL 19 2006 NVC003-192045- /O.CON.KVEF.SV.W.0038.000000T0000Z-060719T2045Z/ CLARK NV- 129 PM PDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM PDT FOR WEST CENTRAL CLARK COUNTY... AT 122 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RED ROCK CANYON...AND WAS MOVING NORTHEAST AT 10 MPH. LAT...LON 3586 11569 3580 11541 3625 11546 3625 11575 $$ SC
000 WWUS55 KVEF 192044 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 141 PM PDT WED JUL 19 2006 NVC003-192051- /O.EXP.KVEF.SV.W.0038.000000T0000Z-060719T2045Z/ CLARK NV- 141 PM PDT WED JUL 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK COUNTY EXPIRES AT 145 PM PDT... A THUNDERSTORM JUST TO THE WEST OF RED ROCK CANYON HAS WEAKENED SLIGHTLY AND IS NO LONGER SEVERE. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK COUNTY WILL BE ALLOWED TO EXPIRE AT 145 PM. THIS STORM CONTINUES TO MOVE TO THE NORTHEAST AND WILL CONTINUE TO PRODUCE HEAVY RAIN...AND THE POTENTIAL FOR SMALL HAIL AND GUSTY WINDS. LAT...LON 3586 11569 3580 11541 3625 11546 3625 11575 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:24 AM PDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 19, 10:24 AM PDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1024 AM PDT WED JUL 19 2006 .SYNOPSIS...MONSOON MOISTURE WILL STAY ENTRENCHED OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN FOR THE REST OF THE WEEK. THIS WILL BRING CONTINUED ISOLATED TO SCATTERED THUNDERSTORMS TO THE REGION... WITH STORMS MOST LIKELY FROM THE LATE AFTERNOON THROUGH THE OVERNIGHT HOURS EACH DAY. TEMPERATURES WILL BE CLOSE TO NORMAL FOR THE REST OF THE WEEK...BUT THE HUMIDITY WILL MAKE IT FEEL SOMEWHAT MUGGY. && .UPDATE...ISOLATED STORMS MOVING THROUGH MOHAVE AND LINCOLN COUNTIES AT THIS TIME IN ADVANCE OF VORTEX OVER CENTRAL AZ. THAT FEATURE IS FORECAST TO LIFT NW TOWARD SRN NV THIS AFTERNOON AND EVENING. LOWER BOUNDARY LAYER WILL NOT HEAT UP AS MUCH AS EARLIER EXPECTED AND HAVE UPDATED COULD COVER AND MAX TEMPS TO REFLECT THAT. HOWEVER...THE AIR MASS IS SUFFICIENTLY MOIST AND UNSTABLE TO SUPPORT NEW THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING...PARTICULARLY AHEAD OF THE APPROACHING INVERTED TROUGH. WIND FIELDS SUGGEST MORE OF A POTENTIAL FOR HEAVY RAINS THAN SEVERE ALTHOUGH CANNOT RULE OUT SOME ISOLATED STRONG DOWNBURST WINDS. WE WILL BE CONSIDERING THE POSSIBILITY OF A FLASH FLOOD WATCH FOR TONIGHT OVER THE SOUTHERN PORTION OF THE FORECAST AREA. -RUNK- .SHORT TERM...INCREASING MID AND HIGH LEVEL CLOUDS COULD BE SEEN ON SATELLITE IMAGERY ACROSS SOUTHERN NEVADA AS SOUTHEAST FLOW PULLS THE REMNANTS FROM OVERNIGHT ARIZONA CONVECTION UP THROUGH THE AREA. A FEW BRIEF THUNDERSTORMS DEVELOPED AFTER MIDNIGHT APPARENTLY IN RESPONSE TO A WEAK UPPER LEVEL DISTURBANCE MOVING UP THROUGH SOUTHERN NEVADA. MOIST AND UNSTABLE AIR REMAINS OVER THE REGION AND THE LATEST PRECIPITABLE WATER VALUES FROM LAS VEGAS TO KINGMAN WERE NEAR 1.5 INCHES. GIVEN THE CONVECTION OCCURRING EARLY THIS MORNING... ADDED THE MENTION OF THUNDERSTORMS THROUGH THE DAY FOR MOST AREAS EVEN THOUGH COVERAGE WILL BE BETTER DURING THE AFTERNOON AND EVENING. BOTH THE 06Z GFS AND NAM INDICATE A WEAK INVERTED TROUGH NEAR THE SOUTHERN ARIZONA/NEW MEXICO BORDER WHICH IS FORECAST TO SLOWLY MIGRATE INTO NORTHWEST ARIZONA THIS EVENING/OVERNIGHT AND UP THROUGH SOUTHERN NEVADA/SOUTHEAST CALIFORNIA THURSDAY. THE GFS IS A LITTLE MORE PROGRESSIVE WITH THIS FEATURE. THIS SHOULD ENHANCE CONVECTION TONIGHT ACROSS MOST OF THE REGION AND ALSO THURSDAY OVER SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. THE MID LEVEL HIGH IS THEN FORECAST TO SET UP OVER NORTHERN NEVADA AND BRING SLIGHTLY WARMER TEMPERATURES ALOFT OVER EAST CENTRAL NEVADA AND SOUTHWEST UTAH. THIS MAY STABILIZED THE AIRMASS A LITTLE BUT ISOLATED TO SCATTERED STORMS SHOULD STILL DEVELOP ACROSS THE FORECAST AREA. A SLIGHT DECREASE IN POPS IS INDICATED FROM THURSDAY TO FRIDAY. TEMPS CLOSELY REFLECT MOS BUT SOME POINTS COULD BE THROWN OFF DEPENDING ON THUNDERSTORM PROXIMITY. .LONG TERM...THE UPPER HIGH WILL HAVE SET UP OVER THE GREAT BASIN BY SATURDAY AND WOBBLE/MEANDER A BIT THERE BEFORE MOVING EAST AND SOUTH EARLY NEXT WEEK AND ENDING UP NEAR THE FOUR CORNERS TUESDAY. UNDER THE HIGH EXPECT RESIDUAL MOISTURE TO PERCOLATE EACH AFTERNOON AND EVENING FROM AFTERNOON HEATING. COVERAGE SHOULD BE REDUCED FROM A CLASSIC MONSOON PATTERN AND THE CONVECTION WILL HAVE TO OVERCOME SUBSIDENCE UNDER STRONG UPPER HIGH PROGGED THIS WEEKEND. BY TUESDAY SOME MOISTURE REENFORCEMENT IS LIKELY AS AREA COMES UNDER SOUTHEAST FLOW. OTHER CONCERN WAS FOR TEMPERATURES. LAST TWO RUNS OF MEX GUIDANCE HAS HIGHER TEMPERATURES THAN WE HAVE FORECAST...LIKELY DUE TO BEING UNDER A STRONG HIGH. HAVE KEPT OUR FORECAST TEMPERATURES LOWER AS I EXPECT THE MENTIONED RESIDUAL MOISTURE TO MODERATE THEM A BIT. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 19, 9:40 AM PDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 940 AM PDT WED JUL 19 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-201645- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 940 AM PDT WED JUL 19 2006 /940 AM MST WED JUL 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE REMAINS ENTRENCHED OVER MOJAVE DESERT AND SOUTHERN GREAT BASIN. A FEW AREAS WILL CONTINUE TO SEE SOME ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THE REST OF THE MORNING. THUNDERSTORM COVERAGE WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS. STORMS THAT FORM TODAY ARE EXPECTED TO BE SLOW MOVERS...SO THE PRIMARY THREAT WILL BE FLASH FLOODING DUE TO HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. ISOLATED FLASH FLOODING AND SEVERE WEATHER IS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED TODAY AND SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:46 AM PDT | Flash Flood Warning | VEF | Clark | 59 min |
| Jul 19, 2:02 PM PDT | Flash Flood Watch | VEF | Clark, Lincoln, Nye | 31 hr |
| Jul 19, 2:11 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.